Five hospitalised in Christchurch after taking green pills

Five people were hospitalised with symptoms similar to the effects of ecstasy.
Five people were hospitalised with symptoms similar to the effects of ecstasy. Photo credit: Getty

Five people were hospitalised in one night in Christchurch after they all took green pills believed to be ecstasy.

Three people were admitted to Christchurch Hospital on Saturday night, and two others were treated and discharged the same evening. One of the patients admitted remained there until Tuesday.

The Canterbury District Health Board says the patients described taking green pills, but had no other information about what they may have ingested.

Their symptoms were compatible with the effects of MDMA, according to Christchurch Hospital emergency department clinical director Dr David Richards.

Those symptoms included increased heart rates, sweating, agitation and hallucinations.

In February 13 people were hospitalised in Christchurch after taking what they believed to be ecstasy.

A medical examination revealed they had actually taken the drug N-Ethylpentylone, which is three times as potent as ecstasy.

In December 2017, 15 people were hospitalised after displaying norovirus-like symptoms at the East Coast's Rhythm & Vines festival.

Police initially said they had been told that some of the festival-goers had taken ecstasy, although they later retracted the claim.

Newshub. 

Contact Newshub with your story tips:
news@newshub.co.nz